MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ELECTROSURGICAL UNIT

OLYMPUS MEDICAL SYSTEMS CORP. ELECTROSURGICAL UNIT
Model Number UES-40
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Shock (2072)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The referenced unit was not returned to the manufacturer for evaluation.The biomed at the user facility further reported the staff only brought him the referenced unit.The biomed noted that he could not determine the cause of the reported "patient was shocked at the patient plate" as there was no patient plate to test with the unit.The unit was tested and the outputs of the unit were within the required range.The cause of the reported event cannot be determined at this time.However, if additional information becomes available or if the device is returned at a later date, this report will be supplemented accordingly.The instruction manual for the unit provides warning which states, before each case, inspect this instrument as instructed below.Inspect other equipment to be used with this instrument as instructed in their respective instruction manuals.Should the slightest irregularity be suspected, do not use the instrument.Damage or irregularity may compromise patient or user safety and may result in more severe equipment damage.Confirm that the connections of the power cord, foot switch, patient plate, a cord, hand piece, adapter, bipolar electrode, bipolar cord and saline cord are secure and correct.To prevent electric shock, the ues-40 is designed to function with insulated connectors that have type cf applied parts (a cord, hand piece, patient plate).Therefore, to prevent shock caused by leakage current from other electrical equipment applied to the patient, the connectors should not be grounded.
 
Event or Problem Description
The manufacturer was informed that during an unspecified procedure, the biomed at the user facility reported that when using the unit, a patient experienced a shock at the grounding pad.There was no information if there was any additional harm done to the patient due to being shocked.Additionally, the biomed indicated that the patient plate was expired and that the unit was set to 10watt of power in cut mode.

Brand Name
ELECTROSURGICAL UNIT
Common Device Name
ELECTROSURGICAL UNIT
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key8842241
Report Number8010047-2019-02749
Device Sequence Number285608
Product Code GEI
UDI-Device Identifier04953170165429
UDI-Public04953170165429
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K030194
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 07/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUES-40
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2019
Initial Report FDA Received Date07/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PATIENT PLATE (MAKE/MODEL/SERIAL UNKNOWN)
Outcome Attributed to Adverse Event Other;